Hail, Jackson
- When
- March 31, 11:15 AM CST
- Where
- Jackson County, Hurley
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.667, -88.500
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 31, 10:00 AM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1000 AM CST SUN MAR 31 2002 ZONES UPDATED TO ELIMIATE SEVERE WORDING AND CLEAN OUT POPS IN WESTERN ZONES THIS MORNING AND EASTERN ZONES THIS AFTERNOON. .NEW...NONE LA.....NONE. MS.....NONE.
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-311700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 620 AM CST SUN MAR 31 2002 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE EXITING NORTHEAST TEXAS EARLY THIS MORNING WILL MOVE ACROSS LOUISIANA TODAY AND EXIT MISSISSIPPI TONIGHT. A FRONTAL BOUNDARY EXTENDING FROM NORTHEAST TEXAS INTO THE NORTHWEST GULF WATERS AT DAYBREAK WILL CONTINUE TO PUSH EAST IN CONJUNCTION WITH THE UPPER LEVEL SYSTEM. THIS FRONTAL BOUNDARY IS EXPECTED ALONG A MCCOMB MISSISSIPPI-ATCHAFALAYA BAY LINE EARLY THIS AFTERNOON AND THEN TO A PASCAGOULA MISSISSIPPI TO BURAS LOUISIANA LINE EARLY THIS EVENING. .THUNDERSTORMS... ALTHOUGH THE UPPER LEVEL DISTURBANCE WILL BE WEAKENING AS IT MOVES ACROSS LOUISIANA TODAY...THIS SYSTEM WILL STRENGTHEN ATMOSPHERIC WINDS. IN ADDITION TO THESE STRENGTHENING WINDS...THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE TODAY AS DAYTIME TEMPERATURES WARM INTO THE UPPER 70S AHEAD OF THE FRONT AND THE UPPER LEVEL DISTURBANCE BRINGS COOLER TEMPERATURES INTO THE UPPER LEVELS OF THE ATMOSPHERE. THIS COMBINATION OF INGREDIENTS WILL ALLOW FOR THE CONTINUED DEVELOPMENT OF STRONG THUNDERSTORMS ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI TODAY WITH SOME STORMS POSSIBLY SEVERE MAINLY NORTH OF INTERSTATE 12. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. .ACTIONS... EMERGENCY MANAGEMENT PERSONNEL AND LAW ENFORCEMENT OFFICIALS NEED TO MONITOR FURTHER UPDATES AND STATEMENTS AND PEOPLE ARE URGED TO REVIEW SEVERE WEATHER SAFETY PLANS AT THIS TIME. YOU CAN ACCESS INFORMATION CONCERNING THIS POTENTIAL SEVERE WEATHER EVENT BY VISITING OUR LOCAL WEB SITE OR BY MONITORING NOAA WEATHER RADIO AND OTHER LOCAL MEDIA OUTLETS. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
850 AM CST SUN MAR 31 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 AM VENTRESS LA WIND DAMAGE
03/31/02 POINTE COUPEE ALONG HIGHWAY 414-ROOF
DAMAGE TO A BARN WITH A
HORSE TRAILER THROWN INTO A
TREE POWER LINES DOWN AND
TREES SNAPPED OFF AT THEIR
TOPS A TREE FELL ON AN
ABANDONED HOUSE CAUSING
HEAVY DAMAGE. REPORTED BY
SHERIFFS DEPARTMENT
0610 AM 2.5 E BAKER LA WIND DAMAGE
03/31/02 EAST BATON ROUGE TREES AND POWER LINES DOWN
IN THE COMITE DRIVE AREA.
REPORTED BY OFFICE OF
EMERGENCY MANAGEMENT
0820 AM RIO LA 1.00 INCH HAIL
03/31/02 WASHINGTON REPORTED BY SHERIFFS
DEPARTMENT
0820 AM RIO LA WIND DAMAGE
03/31/02 WASHINGTON WINDS ESTIMATED AT 80
KNOTS BY SHERIFFS DEPUTY
TWISTED TOPS OFF OF TREES
ALONG HIGHWAY 1074 REPORTED
BY SHERIFFS DEPARTMENT
0815 AM 10 E FRANKLINTON LA .75 INCH HAIL
03/31/02 WASHINGTON REPORTED BY SHERIFFS
DEPARTMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
1039 AM CST SUN MAR 31 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 AM CLERMONT HARBOR MS .75 INCH HAIL
03/31/02 HANCOCK REPORTED BY SHERIFFS
DEPARTMENT
1015 AM CLERMONT HARBOR MS FUNNEL CLOUD
03/31/02 HANCOCK REPORTED BY SHERIFFS
DEPARTMENTLAZ034>040-046>050-056>070-MSZ068>071-077-080>082-011200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1045 AM CST SUN MAR 31 2002 .SYNOPSIS... A COLD FRONT WILL MOVE EAST ACROSS SOUTHEAST LOUISIANA AND SOUTH CENTRAL MISSISSIPPI TO A LINE FROM NORTH JACKSON COUNTY MISSISSIPPI TO HOUMA LOUISIANA LATE THIS AFTERNOON AND OVER THE GULF BEFORE MIDNIGHT. .THUNDERSTORMS... THE AIRMASS AHEAD OF THE COLD FRONT WILL REMAIN VERY UNSTABLE. AS DAYTIME TEMPERATURES INCREASE INTO THE UPPER 70S AND TEMPERASTURE ALOFT COOL...ADDITIONAL STRONG THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI WITH SOME STORMS POSSIBLY SEVERE. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. .ACTIONS... EMERGENCY MANAGEMENT PERSONNEL AND LAW ENFORCEMENT OFFICIALS NEED TO MONITOR FURTHER UPDATES AND STATEMENTS AND PEOPLE ARE URGED TO REVIEW SEVERE WEATHER SAFETY PLANS AT THIS TIME. YOU CAN ACCESS INFORMATION CONCERNING THIS POTENTIAL SEVERE WEATHER EVENT BY VISITING OUR LOCAL WEB SITE OR BY MONITORING NOAA WEATHER RADIO AND OTHER LOCAL MEDIA OUTLETS. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
1106 AM CST SUN MAR 31 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 AM 5SE HOUMA LA TORNADO
03/31/02 TERREBONNE DOWNED POWER LINES
REPORTED BY
EMERGENCY MANAGEMENTThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5286535.